MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device is currently in transit.A follow-up report will be provided once we receive and evaluate this device.At this time, we are inconclusive about the root cause of the defect.
 
Event or Problem Description
The balloon failed to deflate properly during embolectomy procedure.
 
Event or Problem Description
The balloon failed to deflate properly during embolectomy procedure.This is the follow-up report of the manufacturer's report# 1220948-2018-00060 that was initially submitted on 8/23/2018.
 
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.During our evaluation, we found that the section of the balloon beyond the distal ligature ( the catheter tip) also inflated although this section of the balloon was not designed to do so.This section of the balloon also failed to deflate although the main body of the balloon deflated properly.When the balloon was removed from the catheter, we observed a longitudinal cut on the distal groove of the catheter that extended above this groove.As a result, water was leaking through this hole and into the tip of the balloon.The root cause was determined to be an operator error- this section was accidently cut while trimming the flash after the welding process.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no injury to the patient as the result of this incident.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7809154
Report Number1220948-2018-00060
Device Sequence Number1012498
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue Number1601-44
Device Lot NumberSLC4395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1